MAUDE Adverse Event Report: ARTHREX, INC. 4MM CURVED TORPEDO; SAW BLADE

ARTHREX, INC. 4MM CURVED TORPEDO; SAW BLADE
Model Number 4MM CURVED TORPEDO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 04/01/2024, it was reported by a sales representative via (b)(4).That an ar-8400ctd 4mm curved torpedo shaver was broken.The shaft of the shaver attachment was bent and pieces of metal were sticking out of the shaft.This was discovered during the case with no patient harm.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-8400ctd serial/batch number (b)(6) was received for investigation.Visual evaluation under a magnifier noted damage and striation marks along the shaft of the outer tube.Functional testing was not performed due to the damage of the device.Dfu-0215-7; precautions 1-15; states the following: "do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.7.Excessive ¿side-loading¿ on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.8.Excessive ¿loading¿ on the powerasp device will disengage the cam mechanism and stall the cutting effectiveness.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.All arthrex disposable arthroscopic devices are preassembled, packaged sterile, and ready for use.Irreversible damage will result from any attempt to disassemble curved blades, flushcut burrs, clearcut burrs, powerpick, shaver flipcutter® and powerasp devices.12.If disassembly of straight devices is required to remove a clog, care must be taken to prevent damage to the teflon tubing on the inner tube during re-assembly.13.A thrust washer on straight burrs can be dislodged if disassembly is required to remove a clog, the thrust washer must be snapped onto the inner hub prior to re-assembly in order to prevent damage during use.14.Forcing the hood of any burrs, including flushcut burrs and clearcut burrs into anatomically tight spaces can cause the burr tip to collide with the hood and render the device inoperable.15.Powerpick device tips can bind in bone and render the device inoperable if the device is stopped while inserted in bone and/or if the angle of the rotating tip is changed while drilling.Make sure handpiece is off while changing device tip position.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
4MM CURVED TORPEDO
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19175852
Report Number1220246-2024-02341
Device Sequence Number19779480
Product Code GFA
UDI-Device Identifier00888867187801
UDI-Public00888867187801
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4MM CURVED TORPEDO
Device Catalogue NumberAR-8400CTD
Device Lot Number15142594
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown